MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; FOGARTY EMBOLECTOMY CATHETER

EDWARDS LIFESCIENCES, PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; FOGARTY EMBOLECTOMY CATHETER
Model Number 120805FP
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our product evaluation lab received one model 120805f catheter from lot 63944420.The balloon latex appeared deteriorated and discolored.Multiple cracks and tears were evident on the balloon latex.Leakage was observed through the tears.The balloon latex was released from the proximal windings to check the edges at the tears, and it did not appear to match.Latex deterioration is a condition usually caused by age, excessive exposure to light, atmosphere, or ozone.It appears on the balloon surface as a maze of fine cracks or crazing.The condition may occur in a small area or cover the entire balloon.No other visible damage was observed from catheter body or balloon windings.A device history record review was completed and documented that the device met all specifications upon distribution.The customer report of holes in the balloon was confirmed.An engineering evaluation has been initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Complaint histories for all reported events are reviewed against trending control limits, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
It was reported that while prepping a fogarty catheter, model 120805fp, the balloon popped or had holes in it.There was no injury to the patient.
 
Additional Manufacturer Narrative
An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.The storage conditions for these catheters are specified in the ifu.A product risk assessment addresses balloons with fragmentations for embolectomy catheters, and a capa to address this issue is currently in its implementation phase.The capa investigation concluded that the root cause is exposure of latex to ozone, which can happen when the pouch packaged device is stored in rooms with high energy ionizing radiation sources that could generate ozone e.G.Fluoroscopy machines, x ray machines, uv lights, hvac sanitation equipment, etc.As a result, fca 90905 was voluntarily initiated instructing customers to return any product which has been stored in the same room as high energy ionizing radiation sources which emit ozone.The insertion section of the ifu provides important warnings and instructions to verify the electrical continuity and integrity of the device.

Brand Name
FOGARTY ARTERIAL EMBOLECTOMY CATHETER
Common Device Name
FOGARTY EMBOLECTOMY CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
jessica atallah
1 edwards way
irvine, CA 92614
9492500294
MDR Report Key16241797
Report Number2015691-2023-10351
Device Sequence Number15066219
Product Code DXE
UDI-Device Identifier00690103205220
UDI-Public(01)00690103205220(17)231129(11)210830(10)63944420
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2023
Device Model Number120805FP
Device Catalogue Number120805FP
Device Lot Number63944420
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer02/20/2023
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FCA 90905
Patient Sequence Number1
Patient SexUnknown